Page 1 of 3 123 LastLast
Results 1 to 10 of 23

Thread: Lyrica for nerve pain

  1. #1

    Lyrica for nerve pain

    I am suffering from nerve pain and have been trying to stay off pain meds since shortly after my injury. The burning actually seems to be getting worse, so i am trying to decide if i want to get something for times it's unbearable. I just heard of Lyrica yesterday. I originally had used Neurontin and it did not work for me even at the highest doses.
    What does anyone know about Lyrica, side effects, etc. Thanks for any information

  2. #2

  3. #3
    It did offer relief from the burning, but I could not remember *anything* while I was taking it so I decided to quit after six weeks. It was very hard to get off it. Lots of headaches, anxiety, nausea, etc. Took about three to four weeks to resolve. Never again, but that's just me.

  4. #4
    Awe man, the side effects sound pretty bad. I really don't know which i'm willing to brave, the stupid pain, or the side effects!!! thanks for the info.

  5. #5
    Senior Member
    Join Date
    Aug 2004
    Location
    Tallahassee, FL
    Posts
    469

    Lyrica, Morphene and Avinza

    I take these three for intense stiffness and Neuropathic pain below injury thee awful stiffness is right at my injury point in the spine area of my injury... T-12. I live in pain hell... Not even able to get out of bed for the majority of most days. This combo seems to offer some modest relief. I have tried everything under the sun... Neurontin... nothing at all!,,, all the others nothing! But this trio seems to do the best I have had in 3 years of searching... Thanks, Mike
    Mike (Florida)

    Cant we get 1 do over?

  6. #6
    Dennis, Lyrica is essentially the next-generation of Neurontin and it came on the market just last year. One works best for some, the other works best for others. Both have a pretty scary list of potential side-effects. Of course, and this isn't meant to down-play possible problems, an awful lot of drugs do as well. Fortunately, while most folks have some side-effects from either of these, usually most of them will subside within a few weeks and it's fairly uncommon to get the worst ones listed.

    You say Neurontin didn't work even at the "highest doses." What was gthe most you were on? Did you take any other drugs with it? While Neurontin is a great drug for a lot of people to at least reduce pain levels, there are some for whom it just can't scratch the surface. There are also some who can benefit from it, but it takes very high doses, even as high as 9600mg/day. Scary high, isn't it? I'm not about to say everyone should try that, not by a long shot, but it's not unheard of. Besides, like I said, sometimes it simply doesn't work.

  7. #7
    just wanted to add my two cents here.dave is very very right.every med will not work the same way on every person.when I was on neurontin many years ago,to me,it was like taking a vitamin or something,with regard to any possible side effects.i am talking none,zero.BUT when i went to gabitril,all I wanted to do was sleep.then I went to lyrica about two months ago,and the side effects i had from this med were pretty nasty for me,to say the least.but this was just the way MY body reacted to it.while I got,for the very first time,some actual relief from my central pain and reduced swelling in my RSD knee,it also really messed with my vision something fierce,but i also have horners syndrome from sympathetic damage.it also really messed with my leg co ordination where it felt like I had just consumed a six pack.

    sooo,i ended up having to taper off of it.we tried rearranging doses by me just taking the 50mgs at night with only 25mgs in the morning,going down from 50mgs in the morning,but that didn't help a whole lot either.the really bizarre thing was this stuff made those symptoms i mentioned only happen around 9;00am(i usually took it around 6;00am)and they would usually disapate after just a few hours.but this occured EVERY single morning without fail,only around 9;00am.just plain bizarre.i was never able to actually figure out why.

    i also hadn't realized it before til i actually dropped that first morning dose and was only on the 50mgs at night while tapering,but this stuff also seemed to make my depression worse.i thought it was just 'me' getting more depressed,but it was actually from the lyrica.weird.

    believe me,i am not telling you this to deter you from giving it a try,it really DID do some really wonderful things for my pain.but i thought you should know.my specific injuries and Dxs that I have is what i feel really contributed to MY reaction and not actually the med itself.for some reason,this stuff really seemed to affect the cerebellar part of my brain.the vision and the leg problems are governed from the cerebellum,and i don't know if there is any real connection here but i DO have some spinal tract damage among other tract damage, in the spinocerebellar tract and also have a brain aneurysm in the left superior cerebellar artery,so who knows,this could actually be contributing to my specific type of reaction.

    unfortunetly,we are all guinea pigs with regard to trying new meds.something that works really well for you,will cause another person to have really overwhelming symptoms and vice versa.you just don't know how it will react in your body til you try it.this could be the best possible med ever for you,but it just caused me some issues that I really could live without,ya know/i would really at least give it a shot.i also had problems when I tried cymbalta last year as well.I think i have just become much more overly sensitive to all meds since my sympathetic was damaged.

    but you wont know if this could be the med for you unless you give it a try and believe me,with the pain levels we have,trying anything is always worth it.if it starts causing you problems,you can always taper off it.but at least you tried it and gave it a shot and can scratch that one off the list.suprisingly(unlike the taper from hell i had from the cymbalta)i had no real significant problems when I had to taper off the lyrica,nowhere near what I was actually expecting.i find really spreading out(by about a week?)the drop to the next pill really helps alot.my PM wanted me to drop every three days but i tried that and started feeling kind of nasty,so i just took it real slow and everything went pretty okay.

    like i said before,this was just solely MY reaction to the lyrica.you could have a totally different reaction to it.this stuff really DID help alot with my pain too i just couldn't tolerate the side effects it caused ME.i am now searching for the next anti siezure med to try.the fight goes on....good luck,marcia

  8. #8
    I forgot to mention one other thing. When you took Neurontin, did you take the brand name or the generic? Some people say the generic works great, but when the generic first became available some of the people who switched to it said they felt like they might as well be taking sugar pills, the generic simply didn't work for them and they had to go back to the brand name version.

  9. #9
    Thanks for all the information and experiences with Lyrica. I don't know if i'm willing to brave it. About the Neurontin. (don't remember if it was generic or not) I took 3600 mg per day for a few months after my injury. Along with all the other junk (oxycontin, oxydodon) etc etc. So bad i couldn't even concentrate to read. Now, 2 years post, I only take Ambien to sleep, (helps a little) and am trying to stay off pain meds. If i wanted to take something just to take the edge off at times, something i wouldn't have to take daily, what would you suggest? Vicodin?

  10. #10

    question about lyrica

    Hi,

    I had a lumbar fusion and was prescribed lyrica for nerve pain. Has anyone else had odd side effects with this medication? I get very sleepy and dizzy and feel high..If I do not take the medication, I get horrible leg cramping and pain and night sweats. I know I should talk to my surgeon, but he feels having me on 300mg twice a day of lyrica and oxycodone (10mg) will help me. What would happen if I stop the lyrica all together? would I have bad side effects? any info about this medicine would be appreciated. I do notice when I do take the lyrica, my legs are numb and feel great, however, I feel so high...Is this medicine okay to take if I have had a problem with alcohol in the past?

    thanks so much

Similar Threads

  1. How many SCIs have pain?
    By David Berg in forum Pain
    Replies: 32
    Last Post: 12-02-2009, 11:44 AM
  2. New treatment may relieve chronic pain
    By antiquity in forum Pain
    Replies: 6
    Last Post: 05-21-2009, 03:55 PM
  3. Replies: 0
    Last Post: 05-28-2004, 01:15 PM
  4. Pain centers and clinics
    By antiquity in forum Pain
    Replies: 0
    Last Post: 03-19-2002, 09:44 PM
  5. Article on the state of pain research
    By David Berg in forum Pain
    Replies: 1
    Last Post: 10-29-2001, 09:22 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •